Home » Frequently asked Questions on Health » Should my mother continue with Dycerin?

Should my mother continue with Dycerin?

Q: My mother has been prescribed Dycerin for pain in the knee joint. She has been taking it since the past two years. Her liver has enlarged slightly. Although, she should stop taking this medicine, she is continuing as she is getting good results. Please tell me a substitute.

A:Dycerin (diacerein) is not approved for use in major countries such as United States, Britain, Australia, etc. Hence there has been no research on its side effects when used over prolonged periods. However it is known that it is metabolised in the liver. Hence it would be advisable to periodically do LFTs (liver function tests). You have not given details of other medicines used in the past; hence I am unable to comment on alternative therapies.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------